MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH 930 URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH 930 URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); BIURET (COLORIMETRIC), TOTAL PROTEIN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted siemens customer care center to report an observation of discordant low atellica ch 930 urinary/cerebrospinal fluid protein (ucfp), lot 120243 results on a urine sample.The retest result on an alternate method was higher and reported as correct.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer informed siemens of discordant low atellica ch 930 urinary/cerebrospinal fluid protein (ucfp), lot 120243 results on a urine sample.The retest result on an alternate method was higher.The discordant results were not reported.The sample was retested using an alternate ucfp method and the result was reported as correct and not questioned by the physician.Qc were all within the normal ranges.The patient has type 2 diabetes, medication is unknown.There are no allegations of patient or user intervention or adverse health consequences due to the issue.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2023-00164 on 2023-08-11.Additional information - 2023-08-15 siemens completed investigation for an outside of the united states (ous) customer observation of discordant low atellica ch 930 urinary/cerebrospinal fluid protein (ucfp), lot 120243 results.The initial issue was reported as inconsistent atellica ch urinary cerebrospinal fluid protein (ucfp) recovery in comparison to third-party reagent manufacturer's cerebrospinal and urine total protein.The customer observed atellica ch ucfp recovery below the measurement interval of 60 mg/l.The same sample was processed on a non-siemens analyzer configured to process third-party reagent manufacturer's cerebrospinal and urine total protein.The method recovered a value of 101 mg/l.Siemens has reviewed the available information and made the following determination.Atellica solution interface provides available test details which includes in-depth patient information.The test details screen provides the calculated concentration in comparing the sample signal against its valid atellica ch ucfp calibration curve.That calculated concentration is a negative number which concerns the customer.Samples which recover below the default measurement interval of 60 mg/l will suppress the result value and report a general <60 mg/l with the result flag 'measurement interval'.The signal response by the patient samples was below the limit of detection therefore supports little to no detection of protein within the patient sample.The limit of detection is set as the lowest concentration of protein that can be detected at a probability of 95%.Siemens investigation included an assessment of reagent, instrument, and sample data.Calibration curve met auto-acceptance and ucfp qc recovery was within range supporting that the reagent was working as intended.There was no indication from the atellica ch ucfp test that the recovery was inaccurate or did not meet the clinical picture.No issues were reported with other patient samples.No process errors were reported.No hardware intervention was completed.Based on the available information, the cause of inconsistent recovery between the methods may include method detection, clinical analyzer bias, and/or sample interferents.Siemens reports no claims of correlation between siemens healthineers ucfp and third-party reagent for detection of total protein.The atellica ch hardware and software is acting within expectation in consideration of sample result flagging and reporting of a negative concentration.A product performance issue has not been identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA CH 930 URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
BIURET (COLORIMETRIC), TOTAL PROTEIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive, po box 6101
registration # 2517506
newark DE 19714 6101
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key17509507
Report Number1219913-2023-00164
Device Sequence Number17717869
Product Code CEK
UDI-Device Identifier00630414279206
UDI-Public00630414279206
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberN/A
Device Catalogue Number11097543
Device Lot Number120243
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown